Alert archive / Louisiana / Areal Flood Warnings in 2019

Areal Flood Warning 21, NWS Lake Charles, LA

June 6, 20199 parishes in Louisiana

NWS Lake Charles, LA issued this areal flood warning at Jun 6, 2019, 8:45 AM CDT for 9 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 8:45 AM CDT (13:45 UTC)
Expired
Jun 6, 2019, 11:45 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 124 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WGUS44 KLCH 061345
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
845 AM CDT Thu Jun 6 2019

LAC001-009-039-045-055-097-099-101-113-061645-
/O.NEW.KLCH.FA.W.0021.190606T1345Z-190606T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-Iberia LA-St. Mary LA-Evangeline LA-Acadia LA-
Vermilion LA-St. Martin LA-Avoyelles LA-St. Landry LA-
845 AM CDT Thu Jun 6 2019

The National Weather Service in Lake Charles has issued a

* Flood Warning for...
  Lafayette Parish in south central Louisiana...
  Iberia Parish in south central Louisiana...
  Northwestern St. Mary Parish in south central Louisiana...
  Southern Evangeline Parish in central Louisiana...
  Acadia Parish in southwestern Louisiana...
  Northern Vermilion Parish in southwestern Louisiana...
  St. Martin Parish in south central Louisiana...
  Southeastern Avoyelles Parish in central Louisiana...
  St. Landry Parish in central Louisiana...

* Until 1145 AM CDT.

* At 843 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain which will cause flooding. 4 to 8 inches of rain have 
  fallen.

* Some locations that will experience flooding include...
  Lafayette, New Iberia, Opelousas, Crowley, Abbeville, Catahoula,
  Eunice, Jennings, Scott, Breaux Bridge, Rayne, Carencro, Ville
  Platte, St. Martinville, Jeanerette, Kaplan, Church Point, Mamou,
  Basile and Iota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2978 9166 2995 9261 3009 9263 3020 9259
      3024 9263 3042 9260 3052 9262 3069 9250
      3097 9181 3086 9182 3071 9173 3050 9175
      3050 9170 3044 9164 3036 9165 3026 9159
      3023 9147 3011 9147 3010 9139 3006 9135

$$

Warthen

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Jun 6, 7:48 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 6, 7:48 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
748 AM CDT Thu Jun 6 2019

.UPDATE...
Updated forecast package to cancel Flash Flood Watch for all but
south central Louisiana. Heavy rains continue to exit the area
with weak high pressure settling in.

&&

.PREV DISCUSSION... /issued 700 AM CDT Thu Jun 6 2019/

AVIATION...
Flight conditions to improve through the morning hours in
southeast Texas and southwest Louisiana as the storm system exits
off to the east. Ceilings and vsby are expected to improve in
BPT...LCH... and AEX. Wind to slowly taper off a bit. LFT and ARA
will see slower improvement as storms are ongoing but they to
will gradually improve the flight conditions thru the late morning
hours. More rains are expected towards this evening into the
overnight hours.

PREV DISCUSSION... /issued 518 AM CDT Thu Jun 6 2019/

DISCUSSION...
Heavy rains continue to move out of the Gulf waters across the
eastern half of the area this morning. Several tornado warnings
were issues overnight for strong rotating cells coming out of the
Gulf of Mexico in the number of rainbands that moved in overnight.

Across the western half of the area, MSAS 3 hour pressure change
showed high pressure moving into southeast Texas just behind the
surface low that has crossed into Louisiana around Beauregard
parish. Temperatures were variable with the coolest temperatures
along and west of a Esler LA and Sour Lake Texas line where lower
70s prevailed. East of the line...Upper 70s to near 80 were common
and humidity levels were high.

PW's values will definitely be falling today from west to east as
weak surface high pressure begins to build into the region. Drier
air working its way into southeast Texas and extreme western
Louisiana has ended the rain in these locations. Over the last 24
hours...Lake Charles radar estimate indicate 3 to 9 inches of rain
has fallen along and south of a Sour Lake Texas...Ragley
Louisiana...Pine Prairie line. The greatest amounts mostly fell
over the coastal areas. However...this morning very heavy rain had
made it into Reeves...Basile...Chataignier areas just north of
the I-10 corridor. Flash Flood Warnings were still in effect for
these areas as of this writing.

Winds will shift westerly today behind the surface low. Ahead of
it in the rain areas...southerly flow will prevail. Gusty brief
winds are likely in the stronger bands that develop today so I
updated the wind gusts to reflect this.

Rain chances will remain with us tonight and Friday as residual
moisture is still evident in the atmosphere. The upper trough will
be moving across the area and with daytime heating...rain chances
seem prudent to keep.

Over the weekend...drier air will fill the rest of the vertical
column which should bring fair weather to the area. Northerly flow
begins Saturday and gets a reinforcement Sunday night as the south
central plains will be under a ridge of high pressure. At the
surface a large high pressure cell will build down into our area
through the middle of next week. Temperatures will be slightly
cooler early next week with pleasant drier weather.

MARINE...
A weak surface low around the coastal Louisiana and Texas borders
will continue to lift northeast today. With abundant tropical
moisture moving inland into the watch area, widespread showers
and thunderstorms are expected. Moderate southerly winds and
elevated seas can be expected as well today. Winds and seas will
subside Friday into the the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  72  89  70 /  30  50  60  40
LCH  88  75  90  75 /  30  40  60  40
LFT  88  75  91  74 / 100  50  60  40
BPT  89  76  90  75 /  20  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
     073-074.

     Flash Flood Watch until 7 PM CDT this evening for LAZ044-045-
     052>055.

TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

PUBLIC...06
Hazardous weather outlook, Jun 6, 5:44 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
544 AM CDT Thu Jun 6 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
544 AM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Flash Flood Watch remains in effect for most of south central...
central and southwest Louisiana parishes except for the Texas and
Louisiana border parishes. Showers and Thunderstorms will mostly
begin to push into the eastern areas today with heavy rain
continuing...along with gusty winds and possibly a brief tornado
in the stronger storms that move out of the gulf waters.

Showers and thunderstorms will linger around tonight as weak
disturbances move across the area. However...we do not expect
widespread heavy rain like we have seen over the last 24 hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-071045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
544 AM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Small Craft Advisory will continue today with winds decreasing
tonight. Showers and thunderstorms will continue to shift eastward
today with a few waterspouts possible in rainbands that develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 6, 3:44 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
06/06/2019                   CAMERON            LA   LAW ENFORCEMENT

            MINOR FLOODING IN FRONT OF THE COURTHOUSE THIS MORNING.

&&

CASTIGGER
Special weather statement, Jun 6, 4:08 AM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
408 AM CDT Thu Jun 6 2019

LAZ029-032-033-043>045-052-061015-
Acadia LA-Lafayette LA-St. Landry LA-Vermilion LA-Avoyelles LA-
Evangeline LA-Upper St. Martin LA-
408 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EVANGELINE...CENTRAL
ACADIA...NORTH CENTRAL VERMILION...NORTHWESTERN ST. MARTIN...SOUTHERN
AVOYELLES AND ST. LANDRY PARISHES UNTIL 515 AM CDT...

At 407 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Prairie to near Ville Platte to near
Swords to Rayne. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Bunkie, Mamou, Simmesport, Krotz Springs, Leonville, Arnaudville,
Melville and Moreauville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3112 9171 3105 9172 3098 9180 3087 9180
      3086 9182 3071 9173 3056 9176 3051 9173
      3050 9175 3050 9170 3044 9164 3031 9162
      3026 9159 3024 9154 3008 9215 3010 9259
      3042 9236 3071 9252 3090 9249 3096 9221
TIME...MOT...LOC 0907Z 258DEG 16KT 3075 9238 3063 9225 3049 9224 3025
9228

K. Kuyper
Special weather statement, Jun 6, 4:32 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
432 AM CDT Thu Jun 6 2019

LAZ044-045-052>054-061030-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-St. Mary LA-
432 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...
IBERIA...NORTHWESTERN ST. MARY...NORTHEASTERN VERMILION AND WEST
CENTRAL ST. MARTIN PARISHES UNTIL 530 AM CDT...

At 432 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Youngsville to Delcambre to Henry.
Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Franklin, St. Martinville,
Jeanerette, Kaplan, Forked Island, Intracoastal City, Avery Island,
Youngsville, Baldwin, Erath, Delcambre, Loreauville, Lydia, Acadiana
Regional Airport, Jefferson Island, Sorrel and Coteau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2981 9146 2979 9186 2980 9185 2980 9182
      2982 9182 2983 9183 2984 9190 2981 9194
      2983 9197 2979 9198 2977 9204 2975 9241
      3005 9243 3007 9238 3010 9234 3010 9214
      3024 9157 3024 9150
TIME...MOT...LOC 0932Z 264DEG 41KT 3009 9195 2994 9199 2990 9209

K. Kuyper
Special weather statement, Jun 6, 5:48 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 AM CDT Thu Jun 6 2019

LAZ045-061130-
Upper St. Martin LA-
548 AM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN PARISH
UNTIL 630 AM CDT...

At 548 AM CDT, Doppler radar was tracking a strong thunderstorm near
Catahoula, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Catahoula, Breaux Bridge, St. Martinville, Henderson, Butte La Rose,
Lake Pelba and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3020 9149 3014 9187 3027 9194 3040 9172
      3040 9169 3041 9168 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3024 9157
      3024 9150 3021 9148
TIME...MOT...LOC 1048Z 242DEG 33KT 3023 9178

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:17 PM CDTSpecial Marine WarningLCH58 min
Jun 5, 8:04 PM CDTSpecial Weather StatementLCHCameron41 min
Jun 5, 8:13 PM CDTSpecial Marine WarningLCH92 min
Jun 5, 8:31 PM CDTTornado WarningLCHCameron14 min
Jun 5, 8:46 PM CDTSpecial Weather StatementLCHCameron44 min
Jun 5, 9:04 PM CDTSevere Thunderstorm WarningLCHCameron26 min
Jun 5, 9:11 PM CDTFlash Flood WarningLCHCalcasieu, Cameron4 hr
Jun 5, 9:42 PM CDTSpecial Weather StatementLCHCameron33 min
Jun 5, 10:46 PM CDTSpecial Weather StatementLCHCameron29 min
Jun 5, 11:00 PM CDTSevere Thunderstorm WarningLCHCameron43 min
Jun 5, 11:04 PM CDTTornado WarningLCHCameron26 min
Jun 5, 11:17 PM CDTFlash Flood WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion4 hr
Jun 5, 11:26 PM CDTTornado WarningLCHCameron, Jefferson Davis34 min
Jun 5, 11:58 PM CDTTornado WarningLCHJefferson Davis32 min
Jun 6, 12:32 AM CDTTornado WarningLCHJefferson Davis43 min
Jun 6, 12:50 AM CDTSpecial Weather StatementLCHAllen55 min
Jun 6, 12:59 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis61 min
Jun 6, 1:09 AM CDTTornado WarningLCHAcadia, Jefferson Davis22 min
Jun 6, 1:28 AM CDTTornado WarningLCHAcadia, Evangeline, Saint Landry47 min
Jun 6, 1:43 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more2 hr
Jun 6, 1:53 AM CDTSpecial Weather StatementLCHAllen67 min
Jun 6, 2:10 AM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis65 min
Jun 6, 2:16 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis44 min
Jun 6, 2:46 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry59 min
Jun 6, 2:57 AM CDTTornado WarningLCHEvangeline, Saint Landry33 min
Jun 6, 3:04 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more3 hr
Jun 6, 3:33 AM CDTTornado WarningLCHCameron27 min
Jun 6, 3:51 AM CDTTornado WarningLCHVermilion36 min
Jun 6, 4:08 AM CDTSpecial Weather StatementLCHAcadia, Evangeline, Lafayette, Saint Landry67 min
Jun 6, 4:32 AM CDTSpecial Weather StatementLCHSaint Martin, Vermilion58 min
Jun 6, 5:30 AM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion60 min
Jun 6, 5:38 AM CDTFlash Flood WarningLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion67 min
Jun 6, 5:48 AM CDTSpecial Weather StatementLCHSaint Martin42 min
Jun 6, 6:36 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 6 more114 min
Jun 6, 7:47 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary38 min
Jun 6, 8:33 AM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
Jun 6, 8:54 AM CDTSpecial Weather StatementLCHAssumption36 min
Jun 6, 9:06 AM CDTSpecial Marine WarningLCH39 min
Jun 6, 9:15 AM CDTTornado WarningLCHSaint Martin, St. Mary45 min
Jun 6, 9:55 AM CDTSpecial Marine WarningLCH65 min
Jun 6, 10:56 AM CDTSpecial Marine WarningLCH64 min
Jun 6, 12:01 PM CDTSpecial Marine WarningLCH59 min
Jun 6, 12:39 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Jun 6, 12:39 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
Jun 6, 12:39 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin72 hr
Jun 6, 12:39 PM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis4 days

Nearby

Areal Flood Warnings in Louisiana, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.